Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Suffer anxiety and sleeplessness. Feel something stuck at the back of the throat. Took citalopram. Guide?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
Hi..I have been suffering from anxiety for most of my life on and off..I find that certain things that happen in my life can make me quite anxious..for example I had some lipo done about three weeks ago I nearly canceled the op because off nerves I couldn't sleep and to be honest I was terrified not knowing what to except but went ahead and had it done..a few weeks after the lipo I started having anxiety problems no appetite wasn't sleeping felt like I had something stuck at the back off my throat..but I started getting a ringing in my ears which is a symptom I have never had before but I know you can get anxiety doctor has put me on citalopram 20 mg which I have been taking for five days..I guess what I want to know is the tinnitus came with the anxiety so when the anxiety goes will the tinnitus..I still feel anxious hope to feel better soon.
Posted Thu, 4 Jul 2013 in Mental Health
Answered by Dr. Nehal Shah 32 minutes later
Thanks for using healthcare magic.

I have gone through your history.

Tinnitus is common symptom of anxiety.

Whenever you have improvement in other anxiety symptoms, yiu should also be free from tinnitus also.

Citalopram is very good drug for depression as well as anxiety. So you should continue to take as per your doctor's advise.

Simulteneous to citalopram, you may do stress management and self relaxation exercise like breathing exercise or yoga. You may also get benefit by counselling or psychotherapy.

I hope you will come out soon.

I hope I have addressed your concern.
Feel free to revert to me in case if you have further query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor